Alert archive / Florida / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 46, NWS Miami, FL

July 4, 2010Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jul 4, 2010, 5:54 PM EDT for Palm Beach County, Florida. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2010, 5:54 PM EDT (21:54 UTC)
Expired
Jul 4, 2010, 6:27 PM EDT
In force
33 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Palm Beach County, FL

The radar

The Melbourne radar (KMLB), 143 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 6:00 PM EDTTSTM WND GST 461 N The Acreage, FLA REPORT WAS RECEIVED FROM AIRCRAFT MAINTENANCE SPECIALIST, INC AT THE NORTH PALM BEACH GENERAL AIRPORT OF WIND GUSTS TO AROUND 40 KTS WITH A PASSING STORM. 2 INCH IN DIAMETER BRANCHES WERE ALSO BROKEN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2010-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1057 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2010-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1057 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
988 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

748 
WUUS52 KMFL 042154
SVRMFL
FLC099-042300-
/O.NEW.KMFL.SV.W.0046.100704T2154Z-100704T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
554 PM EDT SUN JUL 4 2010

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 700 PM EDT

* AT 551 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR NORTH PALM BEACH
  GENERAL AIRPORT...AND MOVING NORTHEAST AT 15 MPH.

* THE STORM WILL AFFECT...
  NORTH PALM BEACH GENERAL AIRPORT...
  PALM BEACH GARDENS...
  NORTH PALM BEACH...
  JUPITER...
  TEQUESTA...
  AND SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

HEAVY RAINS MAY FLOOD POORLY DRAINED AREAS MAKING ROADWAYS
INDISTINGUISHABLE FROM CANALS AND PONDS. AVOID DRIVING IN WATERS
COVERING ROADWAYS.

&&

LAT...LON 2673 8024 2696 8052 2696 8043 2696 8015
      2698 8014 2698 8008 2690 8004 2683 8003
TIME...MOT...LOC 2154Z 217DEG 14KT 2682 8021

$$

TINGLER
2 follow-up statements
078 
WWUS52 KMFL 042216
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
616 PM EDT SUN JUL 4 2010

FLC099-042300-
/O.CON.KMFL.SV.W.0046.000000T0000Z-100704T2300Z/
PALM BEACH FL-
616 PM EDT SUN JUL 4 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHEASTERN PALM BEACH COUNTY...

AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NORTH PALM BEACH
GENERAL AIRPORT...MOVING NORTHEAST AT 15 MPH.

IF ON OR NEAR THE LOXAHATCHEE RIVER OR JUPITER INLET...GET OUT OF 
THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING 
CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN 
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE 
TO SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

LAT...LON 2681 8020 2696 8030 2696 8015 2698 8014
      2698 8008 2690 8004 2688 8004
TIME...MOT...LOC 2214Z 217DEG 14KT 2688 8016

$$

TINGLER
503 
WWUS52 KMFL 042227
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
627 PM EDT SUN JUL 4 2010

FLC099-042236-
/O.CAN.KMFL.SV.W.0046.000000T0000Z-100704T2300Z/
PALM BEACH FL-
627 PM EDT SUN JUL 4 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PALM BEACH COUNTY
IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED, HOWEVER 
WIND GUSTS TO AROUND 40 MPH REMAIN POSSIBLE AS THIS STORM MOVES 
ACROSS JUPITER AND TEQUESTA.

LAT...LON 2681 8020 2696 8030 2696 8015 2698 8014
      2698 8008 2690 8004 2688 8004
TIME...MOT...LOC 2226Z 217DEG 14KT 2692 8013

$$

TINGLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:45 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jul 4, 3:45 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
345 PM EDT SUN JUL 4 2010

...NATURAL FIREWORKS CONTINUE THIS AFTERNOON INTO EARLY THIS EVENING...
...LOCALLY HEAVY RAINFALL POSSIBLE THROUGH TUESDAY EVENING...
...PATCHY TO AREAS OF SMOKE FROM FIREWORKS POSSIBLE TONIGHT...

.DISCUSSION...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THE EAST COAST SEA
BREEZE THIS AFTERNOON AND SHOULD CONTINUE TO DEVELOP THROUGH REST
OF THE AFTERNOON HOURS...WHILE REMAINING OVER THE EAST COAST
METRO AREAS. THE WEST COAST IS ALSO STARTING TO RECOVER FROM THE
EARLIER ACTIVITY TODAY...WHICH SHOULD ALLOW FOR THE WEST COAST SEA
BREEZE TO DEVELOP AND PUSH INLAND THIS AFTERNOON. THEREFORE...THE
POPS WILL REMAIN IN THE CATEGORICAL OVER THE EAST COAST SITES
TAPERING DOWN TO HIGH IN CHANCE POPS OVER THE WEST COAST AREAS FOR
THIS AFTERNOON.

THE SHOWERS AND THUNDERSTORMS SHOULD SLOWLY DISSIPATE THIS EVENING
AS THE HEATING OF THE DAY IS LOST OVER THE CWA. THE BEST CHANCE TO
SEEING SHOWERS AND THUNDERSTORMS WILL BE OVER THE EAST COAST METRO
AREAS...DUE TO THE SOUTHWEST STEERING FLOW. SO WILL HAVE A 50
PERCENT POPS OVER THE EAST COAST AREAS TAPERING DOWN TO 30 PERCENT
OVER THE WEST COAST METRO AREAS FOR THE EVENING HOURS.

THE TROUGH OF LOW PRESSURE OVER CENTRAL FLORIDA WILL ALSO REMAIN
NEARLY STATIONARY TONIGHT INTO MONDAY ALLOWING FOR A SOUTHWEST
STEERING FLOW OVER THE CWA....AND KEEPING THE VERY HIGH PWATS OF
2.2 TO 2.3 INCHES OVER THE AREA. THIS WILL ALSO ALLOW FOR ANY
SHOWERS AND THUNDERSTORMS FROM CUBA TO WORK NORTH TO NORTHEAST
TOWARDS SOUTH FLORIDA TONIGHT...AND COULD MOVE INTO THE SOUTHERN
PORTIONS OF THE CWA LATE TONIGHT.

THEREFORE...THE WEATHER SHOULD BE DRY OUT MOST OF THE CWA AFTER
MIDNIGHT TONIGHT...EXCEPT FOR A SLIGHT CHANCE OVER THE WEST COAST
AND SOUTHEAST COAST AREAS AND CHANCE CAT OVER THE EXTREME SOUTHERN
AREAS OF THE CWA. THE POPS ON MONDAY WILL BE LIKELY OVER MOST OF
THE CWA...EXCEPT CATEGORICAL OVER THE LAKE OKEECHOBEE AND NORTHEAST
AREAS.

THE WINDS WILL BE LIGHT TONIGHT OVER SOUTH FLORIDA WHICH WILL
ALLOW FOR NO MIXING OF THE SMOKE FROM THE FIREWORKS THIS EVENING
OVER THE CWA. SO HAVE ADDED PATCHY TO AREAS OF SMOKE OVER THE CWA
FOR LATE TONIGHT INTO EARLY MONDAY MORNING WITH VISIBILITIES FALL
TO AT LEAST ONE MILE IN THE SMOKE. IF THE SMOKE BECOME MORE DENSE
THAN FORECAST...A SMOKE DENSE ADVISORY MAY BE NEEDED FOR SOUTH
FLORIDA LATE THIS EVENING OR EARLY MONDAY MORNING.

THE TROUGH OF LOW PRESSURE SHOULD DISSIPATE OVER SOUTH FLORIDA
MONDAY NIGHT INTO TUESDAY...AS A SURFACE HIGH PRESSURE BUILDS OVER
THE SOUTHEAST UNITED STATES. THIS WILL ALLOW FOR THE STEERING FLOW
TO BECOME EASTERLY AGAIN ON TUESDAY...AND ALLOW FOR THE BEST
CHANCE OF SHOWERS AND THUNDERSTORM ACTIVITY TO BE OVER THE
INTERIOR AND WEST COAST AREAS. SO WILL HAVE A CHANCE CAT OVER THE
EAST COAST METRO AREAS INCREASING TO LIKELY POPS OVER THE WEST
COAST AREAS ON TUESDAY.

.EXTENDED FORECAST...
AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE MID ATLANTIC STATES
WILL MOVE SOUTHWEST AND THROUGH THE FLORIDA KEYS LATE TUESDAY
NIGHT INTO WEDNESDAY...AS SURFACE HIGH PRESSURE REMAINS OVER THE
SOUTHEAST UNITED STATES. THIS WILL CONTINUE TO ALLOW A EASTERLY
STEERING FLOW OVER THE CWA ALONG WITH A LITTLE BIT OF MORE DRIER
AND COOLER AIR ALOFT. SO WILL CONTINUE THE SCATTERED SHOWERS AND
THUNDERSTORMS OVER THE CWA FOR MIDDLE TO END OF THIS WEEK...AND
MENTION THE POSSIBLY OF A FEW STRONG STORMS IN THE AFTERNOON OR
EVENING HWO UPDATE FOR THE MIDDLE TO END OF THIS WEEK.

&&

.AVIATION...
THE EAST COAST TAF SITES WILL CONTINUE TO SEE SHOWERS AND
THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING. SO WILL
CONTINUE THE VCTS WITH A TEMPO GROUP FROM 18Z AND 21Z FOR THE EAST
COAST TAF SITES. THE SHOWER AND THUNDERSTORM ACTIVITY SHOULD END
THIS EVENING...AS THE HEATING OF THE DAY IS LOST. SO WILL HAVE A
VCSH FROM 01Z UNTIL 03Z...THEN DRY WEATHER AFTER 03Z TONIGHT FOR
THE EAST COAST TAF SITES. KAPF TAF SITE COULD ALSO SEE STORMS THIS
AFTERNOON INTO EARLY THIS EVENING BEFORE GOING DRY. SO WILL ALSO
CONTINUE THE VCTS UNTIL 02Z BEFORE GOING DRY A KAPF TAF SITE.

THE WINDS WILL BE FROM THE SOUTHEAST AT
5 TO 10 KNOTS THIS AFTERNOON OUTSIDE OF THE SHOWERS AND
THUNDERSTORMS GOING TO LIGHT AND VARIABLE AFTER 02Z AT ALL OF THE
TAF SITES.

THE SMOKE FROM THE FIREWORKS THIS EVENING COULD REDUCE THE
VISIBILITIES AT THE TAF SITES ACROSS SOUTH FLORIDA AFTER MIDNIGHT.
BUT THE TIMING AND THE RESTRICTIONS IS NOT KNOWN AT THIS TIME. SO
WILL NOT ADD A TEMPO GROUP AT THIS TIME...AND LET THE EVENING
SHIFT DETERMINE THE CONDITIONS FOR LATE TONIGHT IF ANY.

&&

.MARINE...
THE WINDS OVER THE SOUTH FLORIDA WATERS TONIGHT THE SOUTH TO
SOUTHEAST AT 5 TO 10 KNOTS....BEFORE INCREASING TO 10 TO 15 KNOTS
MONDAY INTO WEDNESDAY. THIS WILL KEEP THE SEAS BELOW 6 FEET
THROUGH WEDNESDAY FOR ALL OF SOUTH FLORIDA WATERS. SO NO PROBLEMS
WITH THE MARINE PACKAGE.

&&

.FIRE WEATHER...
THE RELATIVE HUMIDITIES WILL REMAIN WELL ABOVE 35 PERCENT ACROSS
SOUTH FLORIDA THROUGH WEDNESDAY. SO NO PROBLEMS WITH THE FIRE
WEATHER FOR SOUTH FLORIDA.

&&

.HYDROLOGY...
THE PWAT VALUES ACROSS SOUTH FLORIDA WILL REMAIN IN THE 2.2 TO 2.3
INCHES TONIGHT THROUGH TUESDAY EVENING. THIS IS 2 STANDARD
DEVIATIONS ABOVE THE THE NORMAL OF 1.8 INCHES FOR THIS TIME OF
YEAR. SO WILL CONTINUE TO MENTION HEAVY RAINFALL IN THE ZONES AND
MARINE PACKAGES FOR TONIGHT THROUGH TUESDAY EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  76  88  77  90 / 50 80 50 40
FORT LAUDERDALE  78  89  79  90 / 50 70 50 40
MIAMI            78  90  79  91 / 50 70 50 40
NAPLES           75  87  76  89 / 30 60 40 60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...54/BNB
SHORT TERM/AVIATION...57/DG
Hazardous weather outlook, Jul 4, 8:52 AM EDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
852 AM EDT SUN JUL 4 2010

FLZ063-066>075-168-172>174-050400-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
852 AM EDT SUN JUL 4 2010

...BECOMING WET AND STORMY THIS AFTERNOON/EARLY EVENING...
...HEAVY RAINFALL AND GUSTY WINDS IN THE STRONGEST STORMS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTH
FLORIDA THROUGH THE AFTERNOON HOURS BEFORE GRADUALLY DISSIPATING
THIS EVENING. THE MAIN IMPACTS FROM THE STORMS WILL BE OCCASIONAL
LIGHTNING STRIKES....HEAVY RAINFALL...AND GUSTY WINDS.

FLOODING: THUNDERSTORMS WILL BE CAPABLE OF DUMPING 2 TO 4 INCHES
OF RAIN IN A SHORT PERIOD OF TIME. THIS COULD RESULT IN LOCALIZED
STREET FLOODING AND FLOODING OF LOW LYING AREAS THIS AFTERNOON
INTO EARLY THIS EVENING.

WIND: THE MID LEVEL WIND FLOW IS STRONGER TODAY OUT OF THE
SOUTHWEST...AND THIS COULD RESULT IN WIND GUSTS OF UP TO 50 MPH
IN THE STRONGER AND MORE ORGANIZED THUNDERSTORM ACTIVITY THAT
DEVELOPS THIS AFTERNOON INTO EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS
ACROSS THE ENTIRE AREA THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA

In the hours before

Local storm report, Jul 4, 2:00 PM EDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
200 PM EDT SUN JUL 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HEAVY RAIN       POMPANO BEACH           26.23N 80.12W
07/04/2010  E0.00 INCH       BROWARD            FL   TRAINED SPOTTER

            SPOTTER REPORTED STREET FLOODING AT SE 11 ST AND SE 15
            AVE.

&&

TMOSLEY
Special weather statement, Jul 4, 2:15 PM EDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
215 PM EDT SUN JUL 4 2010

FLZ072-172-041845-
METRO BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL-
215 PM EDT SUN JUL 4 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
BROWARD COUNTY FOR FREQUENT LIGHTNING AND GUSTY WINDS FROM 45 T0 55
MPH...ALONG WITH THE POTENTIAL FOR FUNNEL CLOUDS...

AT 210 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED
A STRONG THUNDERSTORM NEAR DANIA BEACH...MOVING SOUTHEAST AT 5 MPH.
THIS STORMS WAS SHOWING ROTATION.

THIS STORM WILL AFFECT...

HOLLYWOOD...
DANIA BEACH...
FORT LAUDERDALE BEACH...

AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...TORRENTIAL
DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS
AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER
IN A SAFE BUILDING UNTIL THE STORM PASSES.

ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
FUNNEL CLOUDS.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2606 8010 2601 8011 2599 8011 2599 8012
      2605 8021 2622 8013 2620 8009 2618 8010
      2610 8010
TIME...MOT...LOC 1813Z 310DEG 5KT 2607 8015

GREGORIA
Special weather statement, Jul 4, 2:26 PM EDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
226 PM EDT SUN JUL 4 2010

FLZ072-074-172-173-041900-
METRO BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL-
COASTAL BROWARD COUNTY FL-COASTAL MIAMI-DADE COUNTY FL-
226 PM EDT SUN JUL 4 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
MIAMI-DADE COUNTY AND SOUTHEASTERN BROWARD COUNTY FOR FREQUENT TO
EXCESSIVE LIGHTNING AND GUSTY WINDS FROM 45 T0 55 MPH...

AT 219 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED
A STRONG THUNDERSTORM DEVELOPING OVER HIALEAH...MOVING NORTHEAST AT
5 MPH. ADDITIONAL STRONG THUNDERSTORMS WERE LOCATED OVER FORT
LAUDERDALE...MOVING SOUTH AT 5 MPH.

THESE STORMS WILL AFFECT...

HIALEAH...
MIAMI LAKES...
OPA-LOCKA...
SAINT THOMAS UNIVERSITY...
CAROL CITY...
FORT LAUDERDALE...
DANIA BEACH...
HOLLYWOOD...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2601 8011 2596 8011 2582 8031 2590 8038
      2620 8012 2613 8010
TIME...MOT...LOC 1824Z 221DEG 5KT 2590 8031

GREGORIA
Special weather statement, Jul 4, 2:46 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
246 PM EDT SUN JUL 4 2010

FLZ072-074-172-173-041915-
METRO BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL-
COASTAL BROWARD COUNTY FL-COASTAL MIAMI-DADE COUNTY FL-
246 PM EDT SUN JUL 4 2010

...A SIGNIFICANT WEATHER ADVISORY CONTINUES IN EFFECT FOR EASTERN
MIAMI-DADE COUNTY AND SOUTHEASTERN BROWARD COUNTY FOR FREQUENT TO
EXCESSIVE LIGHTNING AND GUSTY WINDS FROM 45 T0 55 MPH...

AT 219 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED
STRONG THUNDERSTORMS STRETCHING FROM FORT LAUDERDALE TO HIALEAH. AT
2:34 PM...A WIND GUST OF 55 MPH WAS RECORDED AT THE OPA LOCKA
AIRPORT. STRONG WIND GUSTS CONTINUE TO BE LIKELY...CAPABLE OF
DOWNING SMALL TREES...BRANCHES...AND UNSECURED OBJECTS.

THESE STORMS WILL AFFECT...

HIALEAH...
MIAMI LAKES...
OPA-LOCKA...
SAINT THOMAS UNIVERSITY...
CAROL CITY...
FORT LAUDERDALE...
DANIA BEACH...
HOLLYWOOD...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES AND POSSIBLE WARNINGS.

LAT...LON 2601 8011 2596 8011 2582 8031 2590 8038
      2620 8012 2613 8010
TIME...MOT...LOC 1824Z 221DEG 5KT 2590 8031

GREGORIA
Local storm report, Jul 4, 2:50 PM EDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
250 PM EDT SUN JUL 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 PM     TSTM WND GST     OPA-LOCKA               25.90N 80.26W
07/04/2010  E55 MPH          MIAMI-DADE         FL   BROADCAST MEDIA

            MEDIA REPORTED MESONET OBSERVATION...55MPH AT THE FIRE
            STATION OF THE OPA LOCKA AIRPORT.

&&

RIVERA
Special weather statement, Jul 4, 5:43 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
543 PM EDT SUN JUL 4 2010

FLZ067-068-042215-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
543 PM EDT SUN JUL 4 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTH CENTRAL
PALM BEACH COUNTY...

...FOR 40 TO 55 MPH WINDS AND FOR FUNNEL CLOUDS...

AT 538 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED
A STRONG THUNDERSTORM 8 MILES NORTHWEST OF NORTH PALM BEACH GENERAL
AIRPORT...MOVING SOUTHEAST AT 10 MPH.

THIS STORM WILL AFFECT...

CALOOSA...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 40 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
FUNNEL CLOUDS.

LAT...LON 2672 8018 2672 8040 2696 8044 2696 8043
      2696 8024
TIME...MOT...LOC 2143Z 327DEG 9KT 2689 8033

TINGLER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 1:12 AM EDTSpecial Weather StatementMFLMiami-Dade48 min
Jul 4, 2:39 AM EDTSpecial Marine WarningMFL51 min
Jul 4, 12:44 PM EDTSpecial Weather StatementMFLBroward31 min
Jul 4, 1:11 PM EDTSpecial Weather StatementMFLMiami-Dade34 min
Jul 4, 1:29 PM EDTSpecial Weather StatementMFLBroward31 min
Jul 4, 1:32 PM EDTSpecial Marine WarningMFL58 min
Jul 4, 1:35 PM EDTAreal Flood AdvisoryMFLBroward, Palm Beach55 min
Jul 4, 2:15 PM EDTSpecial Weather StatementMFLBroward30 min
Jul 4, 2:21 PM EDTAreal Flood AdvisoryMFLBroward114 min
Jul 4, 2:26 PM EDTSpecial Weather StatementMFLBroward34 min
Jul 4, 2:46 PM EDTSpecial Weather StatementMFLBroward29 min
Jul 4, 2:57 PM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr
Jul 4, 3:00 PM EDTSpecial Marine WarningMFL60 min
Jul 4, 4:05 PM EDTSpecial Marine WarningMFL40 min
Jul 4, 5:43 PM EDTSpecial Weather StatementMFLPalm Beach32 min
Jul 4, 6:10 PM EDTSpecial Marine WarningMFL50 min

Nearby

Severe Thunderstorm Warnings in Florida, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.